Winter Weather, New Castle
- When
- January 10, 6:00 AM EST to 10:00 AM EST
- Where
- New Castle forecast zone
- Injuries
- 0 direct, 10 indirect
- Reported by
- Law Enforcement
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A wintry mix of sleet and mainly freezing rain caused numerous accidents during the morning commute on the 10th in the northern half of Delaware before precipitation changed to plain rain later that morning. Delamrva Power and Light reported about 120 of its customers lost power, mainly due to traffic accidents knocking down poles or wires.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wintry mix of sleet and mainly freezing rain caused numerous accidents during the morning commute on the 10th in the northern half of Delaware before precipitation changed to plain rain later that morning. Delamrva Power and Light reported about 120 of its customers lost power, mainly due to traffic accidents knocking down poles or wires. Most of the power was restored by Noon EST that day. Precipitation in the northern half of the state started briefly as sleet between 6 a.m. and 7 a.m EST and then changed to freezing rain. The freezing rain changed to plain rain around 10 a.m. EST and the rain ended during that afternoon. Ice accumulations averaged around one tenth of an inch.| |Motorists were involved in dozens of crashes. The majority were caused by drivers losing control and spinning out or running off roadways because of the ice. But, three of the accidents were roll-overs including one on Interstate 95 in New Castle County. Delaware State Police reported about 45 vehicle accidents in Kent and New Castle Counties: six with minor injuries in New Castle County and three with minor injuries in Kent County. Nine vehicular accidents were reported in Wilmington. In one accident involving multiple injuries, the driver of an empty school bus struck an SUV attempting to make a left hand turn in front of it collided at the intersection of Marsh Road and the Washington Street Extension in Wilmington. Elsewhere in New Castle County, accidents closed Porter and Howell School Roads in Glasgow. Accidents on Blackbird Station Road near Townsend knocked down utility wires. In Kent County, both drivers were injured in a head-on collision on Pearsons Corner Road west of Dover. | |The predominately freezing rain wintry mix was caused by the combination of an approaching warm front and the return flow off the Atlantic Ocean from the departing arctic high. Extremely cold weather preceding this event made it easier for the rain to freeze on contact, even in places where air temperatures were slightly above freezing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 10, 4:22 AM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EST FRI JAN 10 2014
.SYNOPSIS...
A WEAK WARM FRONT WILL GRADUALLY LIFT NORTH ACROSS OUR REGION TODAY
AND TONIGHT. AN INTENSIFYING LOW PRESSURE SYSTEM FROM THE CENTRAL
PLAINS WILL MOVE NORTHEAST THROUGH THE WESTERN GREAT LAKES TONIGHT
AND SATURDAY. ITS ASSOCIATED COLD FRONT WILL THEN SWEEP THROUGH OUR
AREA SATURDAY NIGHT. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD IN
MONDAY. THEN A COLD FRONT SHOULD MOVE THROUGH THE AREA ON TUESDAY
WITH A POSSIBLE LOW PRESSURE SYSTEM FORMING ALONG IT. A WEAKENING
SECONDARY COLD FRONT SHOULD THEN ARRIVE ON WEDNESDAY AS A HIGH
PRESSURE SYSTEM BUILDS INTO THE APPALACHIANS IN ITS WAKE ON
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DECENT BATCH OF SNOW LOOKS LIKE IT WILL AFFECT THE SRN POCONOS AND
SUSSEX NJ EARLY THIS MORNING. ITS POSSIBLE THAT THE PCPN COULD END
LATER AS SOME FREEZING RAIN...A WSW ADVISORY HAS BEEN ISSUED FOR
THOSE AREAS WITH THE NEW PACKAGE. THE ONGOING FREEZING RAIN ADV
COVERAGE AND TIMES STILL LOOKS GOOD FOR NOW. SOME LIGHT SNOW MAY
AFFECT THESE AREAS TOO...BUT AMTS WILL BE LIGHT AND WE WILL JUST
MENTION SOME LIGHT SNOW IN THE GRIDS/WORDS AND LET ONGOING FLAGS
CONTINUE TO AVOID CONFUSION. THE FIRST BATCH OF PCPN LOOKS TO AFFECT
THE NRN AREAS THRU 12-14Z...THEN MORE WILL AFFECT THE CENTRAL AND SRN
AREAS 12Z-18Z WHEN TEMPS WILL BE WARMING. MOSTLY RAIN EXPECTED OVER
THE DELMARVA AND SRN NJ. A PERIOD OF NO PCPN IS ENVISIONED LATER
THIS AFTERNOON INTO THE EVENING. IT WILL LIKELY REMAIN MOSTLY CLOUDY
DURING THIS PERIOD HOWEVER. TEMPS TODAY MOSTLY SIMILAR TO PREVIOUS
FCST...SHOWING A SLOW STEADY CLIMB TODAY. LOW 40S EXPECTED OVER
PHILADELPHIA AND THE DELMARVA AND MID 30S EXPECTED (LATE) OVER THE
POCONOS AND NRN NJ.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
A SHORT LULL IN THE ACTIVITY EARLY TONIGHT BEFORE MORE MOISTURE
ARRIVES WITH THE NEXT SYSTEM. POPS INCREASE IN THE 06Z TO 12Z PERIOD
WITH RAIN EXPECTED ACROSS THE AREA. QPF WILL RANGE FROM .10-.15
NORTH/WEST TO .01 SOUTH/EAST. TEMPS WILL BE AT THE LOWS EARLY
ON...WITH A SLOW RISE OVERNIGHT. WHEN THE PCPN ARRIVES LATE...IT
SHOULD BE ALL RAIN.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE GFS INITIALIZATION OF THE 500MB FEATURES WEST WAS NOT AS
PRECISE AS THE WRF-NMMB. THE MODEL WAS TOO SHARP WITH THE DIGGING
TROF NEAR IDAHO, LIKELY THE REASON ITS CFP TIMING SLOWED CLOSER TO
MODELING CONSENSUS. BOTH MODELS WERE SLIGHTLY TOO COLD AT 850MB
AND 925MB NEARBY.
A VERY ACTIVE LONG TERM WITH AT LEAST TWO AND POSSIBLY THREE SYSTEMS
AS WE BEGIN THE PERIOD VERY MILD AND THEN RETURN BACK TO NEAR NORMAL
TEMPERATURES.
SATURDAY HAS A MULTITUDE OF POTENTIAL IMPACTS FOR OUR CWA. WE HAVE
ISSUED A FLOOD WATCH WITH DETAILS DESCRIBED IN THE HYDROLOGY SECTION
BELOW. FAIRLY IMPRESSIVE LLJ COUPLED WITH THE H2.5 JET ALOFT AND
PWAT OF AROUND 1.35 SHOULD HELP PRODUCE HEAVY RAIN ACROSS THE REGION
MOST LIKELY DURING THE AFTERNOON TO EARLY EVENING TIME PERIOD. THE
GFS HAS BACKED AWAY ON THE STRENGTH OF THE LLJ, NOW 65 TO 70 KTS
LIKE THE OTHER MODELS. GEOGRAPHICALLY THEY ARE ALL OVER THE
EASTERN PART OF OUR CWA. THE WRF-NMMB WENT THE OTHER WAY AS IT
VIGOROUSLY INTENSIFIES THE LLJ RIGHT ALONG THE NJ CST AROUND 00Z.
CANT FIND JUSTIFICATION FOR THAT DEGREE OF INTENSIFICATION AND WAS
NOT USED. REGARDLESS OF THAT, ALL OF THE MODELS ARE SHOWING
INSTABILITY ALOFT, THE GFS MOST BULLISH, AND EVEN SOME ELEVATED
CAPE. WE FOLLOWED THE CONVECTIVE COMPROMISE OFFERED BY THE ECMWF
AS TO WHERE WE PLACED THE CHANCE FOR THUNDER. GIVEN THE FCST
SOUNDINGS ARE SUPPOSE TO HAVE A PCPN INDUCED ISOTHERMAL PROFILE,
WE PROBABLY WILL NEED THE CONVECTION TO MIX THOSE WINDS TO THE
SFC TO REACH ADVY LEVELS OR GREATER. BASED ON MODELING CONSENSUS,
THE GREATEST WIND CONCERNS ARE IN DELAWARE AND NJ. EXPECT PCPN TO
HOLD TEMPS DOWN, OUR MAX TEMP POTENTIAL IS HIGHER.
WE WERE FASTER ENDING PCPN ON SATURDAY NIGHT BASED ON MODELING
CONTINUITY AND WHAT LOOKS TO BE A FAIRLY PROGRESSIVE TROF. THERE IS
STILL ONE STRONG SHORT WAVE TO COME THRU DURING THE EVENING, SO WE
DID KEEP EARLY POPS LIKELY OR HIGHER. THERE IS NOT MUCH COLD AIR
BEHIND THIS FRONT, SO NEARLY ALL OF OUR CWA HAS PCPN END BEFORE ANY
CHANGE TO SNOW. IN THE POCONOS IT LOOKS BRIEF IF IT DOES OCCUR.
THE LLJ IS FORECAST TO EXIT TO THE EAST BEFORE DRIER AIR CAN MIX
THE WINDS DOWN MORE EFFICIENTLY ON SATURDAY EVENING AND LESS OF A
WIND CONCERN OVERNIGHT. WE USED A STAT MODEL BLEND FOR MIN TEMPS.
A BRISK DAY ON SUNDAY. THERE IS A LAKE ONTARIO TRAJECTORY AND THE
FCST CONVECTIVE TEMP IS SUPPOSE TO BE REACHED NORTH. WE KEPT IN THE
CHANCE FOR FLURRIES OR SPRINKLES FAR NORTHWEST IN THE MORNING. THE
AIR MASS WILL BECOME DRIER AND THE INVERSION LOWER DURING THE
AFTERNOON. WE USED A BLEND OF CONTINUITY AND LATEST STAT GUIDANCE
FOR MAX TEMPS. THEY WERE PRETTY CLOSE TO 10C ABOVE THE PREDICTED
925MB TEMPS BECAUSE OF THE BRISK DOWNWIND FLOW.
THE NEXT HIGH PRESSURE RIDGE CRESTS CLOSEST TO OUR AREA ON MONDAY.
MIGHT NEED MORE OF A COASTAL AND URBAN VS INLAND MIN TEMP
DIFFERENTIAL THAT MORNING THAN FORECAST. AN INCREASING SOUTHWEST
FLOW IS EXPECTED DURING THE AFTERNOON AND THIS SHOULD PRODUCE MAX
TEMPS IN THE 50SN ALONG THE COASTAL PLAIN AND WELL INTO THE 40S
ELSEWHERE.
THE NEXT COLD FRONT IS EXPECTED TO INTERACT WITH A LOW PRESSURE
SYSTEM EMERGING FROM THE GULF OF MEXICO. HERE WE LEANED MORE THE
ECMWF'S WAY. THE ANTECEDENT AIR MASS IS WARM, SO MOST OF THE PCPN
SHOULD FALL AS RAIN. WE WILL HAVE TO SEE HOW WET A SYSTEM THIS ONE
WILL BE.
THE REST OF THE LONG TERM, THE MEDIUM RANGE MODELS GET SKETCHIER AS
TO THE NEXT SYSTEM. WE ARE TRENDING COLDER, SO THIS ONE WERE IT TO
AFFECT US WOULD BE SNOWIER. THEY ARE DIGGING THE 500MB TROF AND
PRODUCING COLD AIR CYCLOGENESIS OFF THE MID OR SOUTH ATLANTIC COAST.
THE LATEST OP GFS BACKED OFF ON PCPN REACHING OUR CWA, WHILE THE
LATEST ECMWF TRENDED WITH A FASTER CLOSER TO THE COAST CYCLOGEN.
WHILE THE LATTER'S ENSEMBLE MEAN WAS FARTHER OFFSHORE THAN THE
OPERATIONAL MODEL, ITS ENSEMBLE "NOISE" IS NORTHWEST OF THAT
CENTER. WE KEPT WEDNESDAY NIGHT/THURSDAY DRY, BUT NOT A WARM AND
FUZZY CONFIDENT FEELING ABOUT IT.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
POORER CONDITIONS WILL BE ARRIVING ACROSS THE AREA TODAY AND THESE
CONDITIONS WILL LAST INTO THE WEEKEND.
LOW CLOUDS AND LIGHT SNOW ARE MOVING ACROSS THE NORTHERN PARTS OF
THE CWA ATTM AND KRDG/KABE MAY BE AFFECTED BEFORE DAWN. ONLY VRY
LIGHT PCPN WILL BE ACROSS THE REST OF THE RAF SITES EARLY TODAY.
MORE PCPN WILL ARRIVE LATER THIS MORNING AND THEN TAPER FOR THE
AFTERNOON. CIGS/VSBYS WILL LOWER THIS MORNING AND THEN IMPROVE
SOMEWHAT BY SUNSET. ANOTHER DISTURBANCE TONIGHT WILL RESULT IN LOWER
CIGS/VSBYS MOSTLY AFTER MIDNIGHT. MET/MAV MOS GUIDANCE ALL OVER THE
PLACE WITH CONDITIONS TODAY AND TONIGHT. THIS LENDS TO LOWER THAN AVG
CONFID IN TAFS. WINDS MOSTLY LIGHT TODAY AND TONIGHT.
OUTLOOK...
SATURDAY AND SATURDAY NIGHT...MVFR/IFR CONDITIONS WITH PERIODS OF
RAIN. LOW-LEVEL WIND SHEAR WILL BE POSSIBLE FOR A TIME SATURDAY AS
THE WIND FIELD AROUND 2000 FEET INCREASES TO ABOUT 50-60 KNOTS. THE
CONDITIONS ARE ANTICIPATED TO IMPROVE LATER SATURDAY NIGHT AS A
STRONG COLD FRONT CLEARS THE REGION. SOUTH TO SOUTHWEST SURFACE
WINDS SATURDAY 15-25 KNOTS AND GUSTY, BECOMING NORTHWEST AT NIGHT.
SUNDAY...VFR. WEST-NORTHWEST WINDS 15-20 KNOTS AND GUSTY,
DIMINISHING AT NIGHT.
MONDAY...PREDOMINATELY VFR. GUSTY SOUTHWEST WINDS DEVELOPING.
MONDAY NIGHT AND TUESDAY...VFR GIVING WAY TO POSSIBLE MVFR IN SOME
RAIN AND POSSIBLY SNOW NORTHWEST AIRPORTS.
&&
.MARINE...
HIGH PRESSURE MOVES TO THE EAST TODAY AND TONIGHT. A WEAK
DISTURBANCE WILL CROSS THE REGION THIS MORNING AND ANOTHER LOW/FRONT
WILL MOVE TOWARD THE REGION LATER TONIGHT. WINDS AND SEAS WILL
REMAIN BELOW SCA CONDITIONS TODAY AND MOST OF TONIGHT. THE WINDS
WILL APPROACH SCA CONDITIONS TOWARDS DAWN SAT WITH FURTHER INCREASES
EXPECTED AFTER THAT. LIGHT PCPN THIS MORNING RAIN/SNOW AND THE RAIN
AFTER MIDNIGHT TONIGHT. AREAS OF FOG EXPECTED ON THE WATERS TONIGHT.
SATURDAY AND SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS ARE
EXTREMELY LIKELY AND GALE FORCE WIND GUSTS ARE POSSIBLE WITHIN THE
STRONG SOUTHERLY FLOW AHEAD OF A COLD FRONT. THE WINDS BETWEEN ABOUT
2000-5000 FEET ARE FORECAST TO REACH ABOUT 50-70 KNOTS AND CENTERED
NEAREST THE ATLANTIC WATERS. THERE IS STRONG WAA FORECAST AND THIS WILL
ALLOW DRIVE WARMER AIR OVER COOLER WATER WHICH LEADS TO A LOW-LEVEL
INVERSION. HOWEVER, THE LOW-LEVEL BOUNDARY LAYER MAY BECOME WARM
ENOUGH TO ALLOW JUST ENOUGH MIXING TO RESULT IN SOME GALE FORCE
GUSTS. WE ISSUED A SMALL CRAFT ADVISORY FOR DELAWARE BAY AND A GALE
WATCH FOR THE OCEAN WATERS. THE COLD FRONT MOVES TO OUR EAST LATE,
WITH A WIND SHIFT TO THE WEST. NEAR GALE FORCE WIND GUSTS ARE ALSO
POSSIBLE BEHIND THE FRONT ON SATURDAY EVENING, LOOKS LESS LIKELY
LATE SATURDAY NIGHT.
SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DIMINISH
THROUGH THE DAY AS THE CAA WEAKENS AS DOES THE WESTERLY FLOW.
MONDAY AND TUESDAY...POSSIBLE LOW-END ADVISORY CRITERIA MONDAY WITH
SOUTHERLY FLOW AHEAD OF ANOTHER COLD FRONT. THIS MAY ALLOW SEAS TO
BUILD ON THE OCEAN TO 5 FEET. THE FRONT MOVES THROUGH EARLY TUESDAY
AND LOW PRESSURE MAY DEVELOP ALONG IT. THE POSITION AND STRENGTH OF
THIS FEATURE WILL DETERMINE OUR WINDS AND AFFECTS ON THE SEAS, BUT
FURTHER SMALL CRAFT ADVISORY CONDITIONS ARE DISTINCTLY POSSIBLE.
&&
.HYDROLOGY...
WE CONTINUED THE FLOOD WARNING FOR THE LEHIGH RIVER AROUND EASTON
BASED ON THE LAST REPORT THAT THE RIVER WAS RECEDING, BUT STILL OUT
OF ITS BANKS. ALONG THE DELAWARE RIVER, THE GAGE AT TRENTON HAS
DROPPED BELOW CAUTIONARY STAGE AND CONTINUES TO FALL SLOWLY.
EMERGENCY MANAGERS/RESPONDERS ARE REPORTING NO PRESENT FLOODING AND
WITH THE DELAWARE RIVER AT THE SAME LEVEL IT WAS ON MONDAY (WHEN NO
PROBLEMS WERE REPORTED), WE DECIDED TO CANCEL ALL WATCHES AND
WARNINGS FOR THIS MORNING. HOWEVER, THERE IS STILL ICE ON THE RIVER
AND WE WILL CONTINUE TO MONITOR.
ONTO SATURDAY, A PLUME OF PW VALUES UP TO 1.5 INCHES IS FORECAST TO
SURGE ACROSS OUR AREA AHEAD OF A STRONG COLD FRONT. THERE IS A GOOD
AMOUNT OF FLOW AND ALSO FORCING TO PRODUCE A SHIELD OF RAIN, SOME OF
WHICH COULD BE HEAVY AT TIMES. THE SYSTEM IS FORECAST TO BE
PROGRESSIVE, THEREFORE HEAVIER RAIN SHOULD TEND TO BE MORE LIMITED
IN DURATION. HOWEVER, DURING TIMES OF HEAVIER RAIN THERE CAN BE
PONDING OF WATER ON ROADWAYS AND SOME FLOODING IN AREAS OF POOR
DRAINAGE. THE 1-HOUR AND 3-HOUR FLASH FLOOD GUIDANCE IS THE LOWEST
GENERALLY ACROSS THE INTERSTATE 95 CORRIDOR. IN ADDITION, WE WILL
HAVE TO SEE HOW THE CURRENT ICE COVER AND ICE JAMS ON AREA RIVERS
AND STREAMS BEHAVE. A RAPID WARM UP IS ANTICIPATED SATURDAY WITH THE
AREA GETTING INTO THE 50S AND EVEN LOWER 60S. MUCH OF THE REGION
THOUGH HAS NO SNOW COVER SO THERE WILL BE LESS RUNOFF FROM THIS.
BUT, THE GROUND IS ROCK HARD AND UNLESS IT DOES A QUICK THAW,
RUNOFF WILL BE EXTREMELY EFFICIENT. SOME ENSEMBLE GUIDANCE INDICATES
THAT SEVERAL RIVER FORECAST POINTS GET TO FLOOD STAGE, ESPECIALLY
SMALLER STREAMS. THEREFORE, WE HAVE ISSUED A FLOOD WATCH FOR MOST
OF OUR CWA FOR SATURDAY AFTERNOON AND NIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR PAZ054-055-060>062-070-071-101>106.
FREEZING RAIN ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
PAZ060>062-101-103-105.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ070-
071-102-104-106.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
PAZ054-055.
NJ...FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR NJZ001-007>010-012-013-015>019.
FREEZING RAIN ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ007>010.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ012-
013-015>019-021.
WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
NJZ001.
DE...FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR DEZ001.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR DEZ001-
002.
MD...FLOOD WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR MDZ008.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR MDZ008-
012-015.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 1 AM EST SUNDAY FOR
ANZ430-431.
&&
SYNOPSIS...GIGI/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/O'HARA
MARINE...GIGI/GORSE/O'HARA
HYDROLOGY...STAFFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EST FRI JAN 10 2014 NJZ001-PAZ054-055-110915- SUSSEX-CARBON-MONROE- 410 AM EST FRI JAN 10 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-101-103-105-110915- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 410 AM EST FRI JAN 10 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. SOME ADDITIONAL ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-013-015>019-PAZ070-071-102-104-106-110915- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 410 AM EST FRI JAN 10 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO GUSTY SOUTHERLY WINDS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT, ESPECIALLY IF THUNDERSTORMS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-MDZ019-020-NJZ014-020-022>027-110915- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-EASTERN MONMOUTH- OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 410 AM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF HEAVIER RAIN LOOKS TO OCCUR SATURDAY AFTERNOON AND SATURDAY NIGHT, WHICH COULD CAUSE SOME FLOODING IN POOR DRAINAGE AREAS. GUSTY SOUTHERLY WINDS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT, ESPECIALLY IF THUNDERSTORMS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ012-015-NJZ021-110915- KENT-KENT MD-QUEEN ANNES-CUMBERLAND- 410 AM EST FRI JAN 10 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF HEAVIER RAIN LOOKS TO OCCUR SATURDAY AFTERNOON AND SATURDAY NIGHT, WHICH COULD CAUSE FLOODING IN POOR DRAINAGE AREAS AND ON SOME SMALLER CREEKS AND STREAMS. ALSO GUSTY SOUTHERLY WINDS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT, ESPECIALLY IF THUNDERSTORMS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-110915- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 410 AM EST FRI JAN 10 2014 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-110915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 410 AM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EST FRI JAN 10 2014 NJZ001-007>010-012-013-015-017>019-PAZ054-055-060>062-070-071- 101>106-102130- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON...MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD... WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN... NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE... DOYLESTOWN 424 AM EST FRI JAN 10 2014 ..ICE JAMS POSSIBLE NEXT COUPLE OF DAYS... ICE HAS FORMED ON MANY RIVERS AND STREAMS THROUGHOUT THE AREA AS A RESULT OF RECENT VERY COLD TEMPERATURES. AS THE ICE SHIFTS, INDIVIDUAL CHUNKS ARE CARRIED DOWNSTREAM WHERE THEY COLLECT NEAR BENDS IN THE STREAM BANKS OR NEAR BRIDGE ABUTMENTS, FORMING ICE JAMS. THESE ICE JAMS CAN FORM AND BREAK SUDDENLY, WITH LITTLE LEAD TIME FOR PROTECTIVE ACTION. SEVERAL ICE JAMS HAVE ALREADY BEEN REPORTED ON AREA RIVERS SINCE WEDNESDAY MORNING, AND MORE ARE POSSIBLE UNTIL THE ICE MOVES OUT ALTOGETHER LATE THIS WEEKEND WHEN WARMER AIR AND RAIN ARRIVE. RESIDENTS AND BUSINESSES ALONG RIVERS AND LARGER STREAMS IN EASTERN PENNSYLVANIA AND CENTRAL AND NORTHERN NEW JERSEY SHOULD REMAIN AWARE OF ICE CONDITIONS IN THEIR AREA AND BE PREPARED FOR RAPID CHANGES IN WATER LEVELS SHOULD AN ICE JAM FORM OR BREAK. BOTH THE NATIONAL WEATHER SERVICE AND EMERGENCY MANAGEMENT OFFICIALS WILL CONTINUE TO MONITOR THE RIVER ICE SITUATION, AND WARNINGS WILL BE ISSUED AS CONDITIONS WARRANT. RIVER STAGE INFORMATION CAN BE MONITORED AT HTTP://WATER.WEATHER.GOV/AHPS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 AM EST FRI JAN 10 2014 DEZ003-MDZ019-020-101245- INLAND SUSSEX-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...EASTON...DENTON 540 AM EST FRI JAN 10 2014 ...RAIN, POSSIBLY SOME FREEZING RAIN MOVING INTO THE AREA... AN AREA OF RAIN AND FREEZING RAIN ON THE WESTERN SIDE OF THE CHESAPEAKE BAY WILL BE MOVING INTO THE REGION SHORTLY. WHILE TEMPERATURES ARE SLOWLY RISING ABOVE FREEZING, THERE ARE SOME SPOTS IN THE NORTHERN PART OF THE COUNTY THAT MAY BE BELOW FREEZING WHEN THE RAIN ARRIVES. ALSO IF YOU TRAVELING PLANS ARE TO DRIVE NORTH, PLEASE KEEP IN MIND THE LIKELIHOOD FOR FREEZING RAIN WILL BE INCREASING. GIVE YOURSELF SOME EXTRA TIME TO REACH YOUR DESTINATION AND LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU. DEZ001-002-MDZ008-012-015-NJZ016>018-021-PAZ070-071-101-102-104- 101245- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-SALEM-GLOUCESTER-CAMDEN- CUMBERLAND-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- EASTERN MONTGOMERY- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... CHESTERTOWN...CENTREVILLE...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MILLVILLE...MEDIA...PHILADELPHIA...HONEY BROOK... OXFORD...WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE 540 AM EST FRI JAN 10 2014 ...AN EXPANDING AREA OF PRECIPITATION TO AFFECT THE MORNING COMMUTE... DOPPLER RADAR SHOWED A GROWING AREA OF PRECIPITATION MOVING TOWARD THE REGION. WHILE IN THE LOCAL PHILADELPHIA PRECIPITATION SHOULD START AS SNOW, IN DELMARVA AND EXTREME SOUTHERN NEW JERSEY, IT WILL LIKELY BEGIN AS FREEZING RAIN. EVEN IN THE LOCAL PHILADELPHIA AREA, SOME FREEZING RAIN IS LIKELY TO START MIXING IN OR OCCURRING BY 730 AM. PLEASE KEEP IN MIND THAT ANY UNTREATED ROADWAYS AND WALKWAYS WILL BE VERY SLIPPERY WHERE FREEZING RAIN OCCURS. GIVE YOURSELF SOME EXTRA TIME TO REACH YOUR DESTINATION AND LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493000, 493001.